Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Breakthrough bleeding?

 - UBBFriend: Email this page to someone!    
Author Topic: Breakthrough bleeding?
pandora_paradoxx
Neophyte
Member # 45174

Icon 1 posted      Profile for pandora_paradoxx     Send New Private Message       Edit/Delete Post 
Okay, so... today I had breakthrough bleeding after working out and I'm concerned that it might be a sign that my pill isn't working properly. It was just a little bit of bleeding - bright red, but just left a small mark on my underwear and cleared up pretty quickly. I've been on Sronyx for about a year now, before then was on the brand-name version Aviane (same dose and everything) for about a year as well so I know it's not an issue with my pill being new. I've also been taking it just about perfectly this cycle as well as the last several cycles - that is, taking it within the same hour each day (6-7pm). Haven't missed a single one or taken one out of that time frame. Though there were 2 cycles last summer (June-July) when I did miss pills - the first because I forgot my pack at someone's house, missed 2 days, and the second because the pharmacy was out of stock somehow (wasn't sexually active then though). I don't know if exercise can affect bleeding when you're on the pill, but if it matters I have been exercising a lot more. However, I've heard that breakthrough bleeding can be a sign that your pill isn't working as effectively or that it could be a sign of ovulation and I was wondering if that's true? Do I need to use a back-up method/am I at risk for pregnancy?

Thank you so much for your help... I really appreciate it.

Posts: 17 | From: California | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
eryn_smiles
Peer Ambassador
Member # 35643

Icon 1 posted      Profile for eryn_smiles         Edit/Delete Post 
Having some bleeding between withdrawal bleeds is a relatively common side effect of the pill, even when taken properly. If you have been taking it perfectly, I would not worry about pregnancy in this situation or see a need to use back up contraception. If you have done very strenuous exercise or lost weight, this can affect your bleeds. As well, it's worth getting up to date with your STI testing and pap smears. Infections such as chlamydia can sometimes cause vaginal bleeding too.

[ 02-08-2012, 02:06 AM: Message edited by: eryn_smiles ]

--------------------
"Caring for myself is not self-indulgence, it is self-preservation and that is an act of political warfare."

Audre Lorde

Posts: 1326 | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3